MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE P20; POWERED LASER SURGICAL INSTRUMENT,, PRODUCT CODE

LUMENIS LTD. VERSAPULSE P20; POWERED LASER SURGICAL INSTRUMENT,, PRODUCT CODE
Model Number VERSAPULSE P20
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured on 31-mar-2015 and installed at the customer's site on (b)(6) 2015.A lumenis service engineer visited the site four(4) days after the reported event and determined the problem to be a faulty footswitch; the footswitch had been replaced.The engineer also found pitted blastshield, adjusted blastshield sense switch, performed a pm as per service manual.After reconfirming its operation, the engineer returned the system to the facility in working order.A review of system risk files identified the risk of device malfunction (b)(4) which has the potential to lead to "inability to complete treatment which may require re-operation".The risk likelihood has been quantified and found to be negligibly small, and the risk has been characterized and documented as acceptable within full risk assessment.A review of historical product complaints shows that the same malfunction of a footswitch failure has not led to serious injury in the past.Although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution lumenis is reporting this as an adverse event.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (b)(4) and per post marketing surveillance procedure (b)(4).
 
Event or Problem Description
A user facility reported that during a cystolithotripsy procedure in which a lumenis pulse 20h was being utilized, the system stopped working.The physician tried a basket removal and was unsuccessful.They ended up putting in a stent.Unable to complete the procedure, the patient was awakened from general anesthesia and the case needed to be rescheduled.No report of patient complications, was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE P20
Common Device Name
POWERED LASER SURGICAL INSTRUMENT,, PRODUCT CODE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key9909541
Report Number3004135191-2020-00036
Device Sequence Number19647708
Product Code GEX
UDI-Device Identifier07290109140544
UDI-Public07290109140544
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE P20
Device Catalogue NumberGA-0006000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1